Hail, Iowa
- When
- July 7, 4:10 AM CST
- Where
- Iowa County, 3 mi N of Clyde
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.150, -90.217
An isolated thunderstorm briefly pulsed to severe weather limits, producing large hail. This was the 4th consecutive day with some kind of severe weather in south-central and/or southeast Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
An isolated thunderstorm briefly pulsed to severe weather limits, producing large hail. This was the 4th consecutive day with some kind of severe weather in south-central and/or southeast Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 7, 1:59 AM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 259 AM CDT MON JUL 7 2003 FORECAST FOCUS ON TSTMS TODAY THROUGH TUESDAY. SHORT WAVES SHOULD CONTINUE TO DRIVE CONVECTION ACROSS CWA THIS MORNING. HOWEVER...AIRMASS BECOMES PROGRESSIVELY LESS UNSTABLE WITH LITTLE MOISTURE CONVERGENCE FROM WEST TO EAST. EXPECT CONVECTION TO DIMINISH IN INTENSITY AS IT MOVES ACROSS CWA THIS MORNING. AIRMASS BECOMES VERY UNSTABLE AGAIN THIS AFTERNOON...IN TIME FOR STRONG V/MAX CURRENTLY IN EASTERN NEBRASKA TO APPROACH CWA AND HELP PRODUCE STRONG OR SEVERE THUNDERSTORMS. CAPE REACHES 3K WITH LI/S OF -8. THETA-E RIDGE AND STRONG DIV Q. CONVECTION THIS AFTERNOON SHOULD CONTINUE INTO THE EVENING HOURS. CDFNT EXPECTED TO STALL NEAR WI/IL BOARDER TONIGHT...THEN ACROSS NORTHERN IL TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CWA...BUT SHOULD NOT BE SEVERE AS MOST DYNAMICS SHIFT INTO NORTHERN ILLINOIS WITH FRONT. .MKX...NONE. MK
WIZ046-047-051-052-056>060-062>072-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND TONIGHT. XX
The La Crosse radar (KARX), 109 km away, was scanning. The volume nearest the first event began at 10:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372903.